Alert archive / Arkansas / Wind Advisories in 2011

Wind Advisory 23, NWS Memphis, TN

November 3, 20114 states

NWS Memphis, TN issued this wind advisory at Nov 3, 2011, 2:53 AM CDT for 4 states. It took effect at Nov 3, 2011, 3:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2011, 2:53 AM CDT (07:53 UTC)
In effect from
Nov 3, 2011, 3:00 AM CDT
Expired
Nov 3, 2011, 3:30 PM CDT
In force
13 hr
Issued by
NWS Memphis, TN
All 36 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, MS, Coahoma County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Yalobusha County, MS, Crockett County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Haywood County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 13 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1387 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

193 
WWUS74 KMEG 030753
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
253 AM CDT THU NOV 3 2011

...STRONG WINDS EXPECTED TODAY...

.LOW PRESSURE OVER SOUTHEAST MISSOURI WILL TRACK ACROSS SOUTHERN
ILLINOIS AND OVER WESTERN KENTUCKY TODAY. MEANWHILE...STRONG HIGH
PRESSURE TO THE WEST WILL KEEP A TIGHT PRESSURE GRADIENT ACROSS
MUCH OF THE MIDSOUTH WITH STRONG COLD AIR ADVECTION CONTINUING
THROUGH THE DAY.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>003-007-008-010>013-020-021-TNZ001-019-020-048>052-088>090-
031700-
/O.NEW.KMEG.WI.Y.0023.111103T0800Z-111103T2300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-
LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-DYER-GIBSON-LAUDERDALE-
TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE-HARDEMAN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE...OXFORD...DYERSBURG...
HUMBOLDT...MILAN...COVINGTON...JACKSON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR
253 AM CDT THU NOV 3 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* WINDS...SOUTH WINDS AROUND 20 MPH AHEAD OF THE FRONT EARLY THIS
  MORNING WILL BECOME WEST BETWEEN 20 AND 25 MPH FROM MID MORNING
  THROUGH LATE AFTERNOON. GUSTS OF 35 MPH ARE POSSIBLE.

* TIMING...UNTIL LATE THIS AFTERNOON.

* IMPACTS...UNSECURED LIGHT ITEMS MAY BLOW AROUND AND DRIVING
  HIGH PROFILE VEHICLES MAY BE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BORGHOFF
2 follow-up statements
375 
WWUS74 KMEG 031248
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
748 AM CDT THU NOV 3 2011

...STRONG WINDS EXPECTED TODAY...

.LOW PRESSURE OVER SOUTHEAST MISSOURI WILL TRACK ACROSS SOUTHERN
ILLINOIS AND OVER WESTERN KENTUCKY TODAY. MEANWHILE...STRONG HIGH
PRESSURE TO THE WEST WILL KEEP A TIGHT PRESSURE GRADIENT ACROSS
MUCH OF THE MIDSOUTH WITH STRONG COLD AIR ADVECTION CONTINUING
THROUGH THE DAY.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>003-007-008-010>013-020-021-TNZ001-019-020-048>052-088>090-
032145-
/O.CON.KMEG.WI.Y.0023.000000T0000Z-111103T2300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-
LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-DYER-GIBSON-LAUDERDALE-
TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE-HARDEMAN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE...OXFORD...DYERSBURG...
HUMBOLDT...MILAN...COVINGTON...JACKSON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR
748 AM CDT THU NOV 3 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WINDS...WEST BETWEEN 20 AND 25 MPH. GUSTS OF 35 TO 40 MPH ARE
  POSSIBLE.

* TIMING...UNTIL LATE THIS AFTERNOON.

* IMPACTS...UNSECURED LIGHT ITEMS MAY BLOW AROUND AND DRIVING 
  HIGH PROFILE VEHICLES MAY BE DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BORGHOFF
971 
WWUS74 KMEG 032030
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT THU NOV 3 2011

...WINDY ADVISORY HAS BEEN CANCELLED...

.WINDS HAVE DIMINISHED OVER THE REGION THIS AFTERNOON AND THE WIND
ADVISORY HAS BEEN CANCELLED FOR THE ENTIRE MID-SOUTH.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>003-007-008-010>013-020-021-TNZ001-019-020-048>052-088>090-
032130-
/O.CAN.KMEG.WI.Y.0023.000000T0000Z-111103T2300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-
LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-DYER-GIBSON-LAUDERDALE-
TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE-HARDEMAN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE...OXFORD...DYERSBURG...
HUMBOLDT...MILAN...COVINGTON...JACKSON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR
330 PM CDT THU NOV 3 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 3, 12:11 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Nov 3, 12:11 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1211 AM CDT THU NOV 3 2011

.UPDATE...

UPDATED FOR THE 06Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 726 PM CDT WED NOV 2 2011/

UPDATE...
SHOWERS ARE JUST NOW BEGINNING TO SHIFT INTO WEST ARKANSAS AS THEY
BEGIN THEIR JOURNEY ACROSS THE NATURAL STATE. DISTANCE SPEED TOOL
INDICATES THEY SHOULD MAKE IT INTO THE MIDSOUTH AROUND 1
AM...RIGHT ON SCHEDULE AS THE PAST COUPLE OF FORECASTS HAVE
INDICATED. IT WILL BE A FAST MOVING SYSTEM...RESULTING IN LESS
THAN ONE QUARTER OF AN INCH OF RAIN FOR MOST LOCATIONS. NO STRONG
OR SEVERE STORMS ARE EXPECTED WITH ONLY OCCASIONAL THUNDER. THE
AIRMASS BEHIND THE FRONT WILL BE ONLY SLIGHTLY COOLER. THE WEEKEND
LOOKS FANTASTIC. ONLY MINOR CHANGES MADE TO THE FORECAST.

&&

.PREV DISCUSSION... /ISSUED 353 PM CDT WED NOV 2 2011/

AMPLIFIED MID TO LATE AUTUMN PATTERN WILL REMAIN PROGRESSIVE
THROUGH THE END OF THE WEEK. A MORE STATIC PATTERN WILL PERSIST
EARLY NEXT WEEK...WITH AN UPPER LEVEL RIDGE OVER THE GULF OF
MEXICO... AND A LONGWAVE TROF OVER THE ROCKY MOUNTAINS.

A COMPACT UPPER LOW THAT BROUGHT SNOW TO MUCH OF THE CENTRAL
ROCKIES THIS MORNING WILL LIFT TO THE MISSOURI OZARKS BY SUNRISE
THURSDAY. AN ASSOCIATED SURFACE LOW WILL TRACK AHEAD OF THE UPPER
LOW...DRAGGING A PACIFIC COLD FRONT THROUGH MOST OF THE MIDSOUTH
DURING THE OVERNIGHT HOURS. PRECIPITABLE WATER VALUES WILL PEAK
NEAR 1.4 INCHES AHEAD OF THE APPROACHING FRONT...THOUGH SPEED OF
THE OVERALL SYSTEM WILL KEEP QPF GENERALLY BELOW .25 INCHES. MODEST
INSTABILITY SHOULD LIMIT THE THREAT OF SEVERE THUNDERSTORMS.

AN UPPER LEVEL RIDGE WILL BUILD INTO THE MIDSOUTH ON SATURDAY. LOW
DEWPOINTS...LIGHT WINDS AND CLEAR SKIES SHOULD BE FAVORABLE FOR
STRONG RADIATIONAL COOLING AND PERHAPS FROST NEAR THE TN RIVER
SATURDAY MORNING.

THE UPPER RIDGE AXIS WILL EXTEND UP THE EASTERN SEABOARD BY
SUNDAY...WITH SOUTHWEST FLOW ALOFT FROM BAJA CALIFORNIA INTO THE
GREAT LAKES. SOUTHERLY SURFACE FLOW WILL MODERATE NIGHT TIME LOW
TEMPS EARLY NEXT WEEK. GFS AND ECMWF WERE IN GOOD AGREEMENT IN
KEEPING THE PRIMARY LOW LEVEL BAROCLINIC ZONE TO THE WEST AND
NORTH OF THE MIDSOUTH THROUGH AT LEAST LATE MONDAY. SOME STORMS
MAY DRIFT INTO NORTHEAST AR OR THE MO BOOTHEEL...BUT OTHERWISE
EXPECT THE MIDSOUTH TO REMAIN UNDER THE WESTERN PERIPHERY OF THE
EAST COAST UPPER RIDGE.

THE PATTERN WILL BECOME MORE PROGRESSIVE TOWARD MIDWEEK... AS AN
UPPER LOW EJECTS ACROSS THE SOUTHERN PLAINS INTO THE MIDSOUTH.
THIS UPPER LOW WILL BRING A DECENT CHANCE OF RAIN TO THE MIDSOUTH
LATE TUESDAY INTO WEDNESDAY.

PWB

&&

.AVIATION...

06Z TAF SET

ONLY MINOR CHANGES MADE TO THE 00Z TAF SET. NARROW LINE OF SHRAS
CURRENTLY MOVING THROUGH CENTRAL ARKANSAS AT THIS TIME. BEGINNING
TIMING OF 8Z AT KJBR...9Z AT KMEM...10Z AT KMKL AND 12Z AT KTUP
STILL LOOKS GOOD. ONE CHANGE WITH THIS TAF SET IS CB WAS REMOVED
FROM ALL TAF SITES. NO LIGHTNING STRIKE HAS OCCURRED OVER THE PAST
HOUR AND A HALF THUS THINK THE THREAT WILL BE VERY ISOLATED. HAVE
ALSO TRIED TO NARROW THE WINDOW OF THE TEMPO GROUPS SINCE LINE IS SO
SMALL FOR MVFR VSBYS AND IFR CIGS. WOULD NOT BE SURPRISED IF -RA
BEHIND INITIAL LINE ENDS EARLIER THAN WHAT TAF SET CURRENTLY SHOWS
BUT FOR NOW WILL LEAVE AS IS. HAVE ALSO WENT AHEAD AND BROUGHT KTUP
BACK TO VFR CONDITIONS DURING THE AFTERNOON HOURS. STILL NOT
CONFIDENT AT KMEM THUS HAVE CONTINUED WITH THE MVFR CIGS BUT WOULD
NOT BE SURPRISED TO SEE A 1-3 HOUR WINDOW OF VFR CIGS AT KMEM AS
WELL. CIGS WILL LOWER AGAIN AFTER 00Z FROM WRAP-AROUND CLOUDS BEHIND
THE DEPARTING LOW. KMKL WILL LIKELY EVEN DROP BACK TO IFR. HAVE
ENDED THE WRAP AROUND SHRAS AT KJBR AT 00Z AND KMKL AT 3Z. WIND
SPEEDS SHOULD FINALLY BEGIN TO LESSEN AFTER 00Z BUT SPEEDS WILL
STILL REMAIN BETWEEN 10-12 KTS WITH POSSIBLY HIGHER GUSTS.

KRM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  55  43  62  41 /  20   0   0   0
MKL  54  44  61  37 /  60  20   0   0
JBR  53  41  61  38 /  20   0   0   0
TUP  56  41  62  38 /  90  10   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Nov 2, 7:18 PM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
718 PM CDT WED NOV 2 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-040230-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
718 PM CDT WED NOV 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Wind Advisories in Arkansas, 2011Wind Advisories in Mississippi, 2011Wind Advisories in Tennessee, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.